September 10, 2017 at 2:01 am #5644
A Google UserParticipantŦallars: Ŧ 4.07Rank: Detective
I’m taking the Allopurinol now (100 mg day until I get a blood test, and GP thinks he’ll increase it). I’m supposed to take the colchicine when the next flare happens. (Along with NSAIDs)
I’m having little bursts of gouty things, left and right foot, ankles (?), toes. Some are super painful, but last 10 seconds. So I don’t know…I’m guessing I’ll wait to start the colchicine when it revs up to a genuine outbreak? I know there are different schools of thought on all of this, and for the newbie, it’s a bit confusing.
Do any of you get sort of a restless legs thing when you have a flare? I can’t explain this exactly, but when it ramps up, my legs just start kind of flipping around, or my feet. It’s almost like restless legs (from what I know). Is this a thing? Buehler?
September 10, 2017 at 10:23 am #5648
nobodyParticipantŦallars: Ŧ 470.84Rank: Scholar
You’ll have to experiment with colchicine and see what works for you. There are different ways to use it. But it works best if you don’t want until it revs up which is why some of us take colchicine on the first signs an outbreak might be coming rather than when it’s clear a serious outbreak has started.
If you’re planning to take both colchicine and NSAIDs during your next serious outbreak and you have never used colchicine, I recommend trying a pill of two of colchicine without NSAIDs first in order to see see what side effects (if any) you get. A good time to try colchicine might be when you have slight symptoms you figure might be the beginning of a proper outbreak.
I don’t know what’s up with your “restless legs” but it sounds like a nerve might be involved. Powerful pain for a few seconds for no obvious reason also sounds like a nerve thing.
Back when I was lowering the amount of uric acid in my blood through diet, I had strange nerve problems which seemed to involve a particular joint for a while and was sent to a neurologist who didn’t detect enough damage to explain the symptoms. I suspect inflammation might have been interferring with my nerves, for instance by creating pressure at some locations. Or maybe it was something else entierely…
See what your doctor thinks.
Unrelated: you probably are aware of this but it seems there is an interaction between levothyroxine and milk (and possibly dairy more generally). It’s apparently recommended not to eat or drink dairy for several hours when you take levothyroxine. It’s not a big deal but might result in inconsistent effectiveness of the drug, as if you were randomly lowering the dose.
Thank you for visiting GoutPal's Gout Network
Did you find the personal help you need with your gout?
I will help you understand and manage your gout.
If you did not find the personal gout help that you need, please tell me:
Information on GoutPal is provided by a gout patient to help you understand gout and related issues. Gout information is provided by a layman, with no medical training or qualifications. It should not be used for diagnosing or treating any health problem or disease. The information is given to help you understand your doctor's advice and know what questions to ask. It is not a substitute for professional care. If you have an actual or suspected health problem, you should consult your doctor.